MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and while attempting to advance the catheter there was resistance from the heart.Catheter advancement was attempted multiple times into the right atrium.The medical team didn't attempt to manipulate the catheter.The medical team pulled the catheter out of the body and it appeared that the tip of the catheter has a knot in it; it appeared as if the distal end was bent after removal.The catheter had been stuck in a contracted position.Upon replacing the catheter the issue was resolved and the procedure continued.No patient consequences were reported.The catheter stuck in a contracted position is mdr-reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2-oct-2023, the bwi product analysis lab was received for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and while attempting to advance the catheter there was resistance from the heart.Catheter advancement was attempted multiple times into the right atrium.The medical team didn't attempt to manipulate the catheter.The medical team pulled the catheter out of the body and it appeared that the tip of the catheter has a knot in it; it appeared as if the distal end was bent after removal.The catheter had been stuck in a contracted position.Upon replacing the catheter the issue was resolved and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation and deflection test of the returned device was performed following bwi procedures.Visual analysis of the returned sample revealed that the tip of the device was bent; however, no knot / stuck condition was observed.A deflection test was performed, and the curve was deflecting within the specifications.No deflection issues were observed.Device history record was performed for the finished device e8460672 number, and no internal actions related to the reported complaint condition were identified.Since the tip was found bent, this failure could be related to the issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of this failure could be related to the excessive force or manipulation of the device during the procedure; however, this can not be conclusively determined.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17827977
Report Number2029046-2023-02176
Device Sequence Number6161437
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Catalogue Number10439011
Device Lot NumberE8460672
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown